Alert archive / Ohio / Wind Advisories in 2019

Wind Advisory 9, NWS Wilmington, OH

May 19, 201925 counties in Ohio; 9 counties in Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this wind advisory at May 19, 2019, 3:51 AM EDT for 25 counties in Ohio; 9 counties in Kentucky; 8 counties in Indiana. It took effect at May 19, 2019, 11:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 19, 2019, 3:51 AM EDT (07:51 UTC)
In effect from
May 19, 2019, 11:00 AM EDT
Expired
May 19, 2019, 3:35 PM EDT
In force
5 hr
Issued by
NWS Wilmington, OH
All 42 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 40 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 598 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
598 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WWUS71 KILN 190751
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
351 AM EDT Sun May 19 2019

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>055-060>064-070>072-077>080-191630-
/O.NEW.KILN.WI.Y.0009.190519T1500Z-190520T0000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren-
Clinton-Hamilton-Clermont-Brown-Highland-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, 
Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, 
Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, 
Plain City, Columbus, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, Xenia, Washington Court House, 
Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, 
Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, 
Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield
351 AM EDT Sun May 19 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

The National Weather Service in Wilmington has issued a Wind
Advisory, which is in effect from 11 AM this morning to 8 PM EDT
this evening.

* WINDS...Southwest 20 to 25 mph with gusts up to 50 mph.

* TIMING...The strongest winds will be during the late morning and
  into the early evening timeframe.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
2 follow-up statements
932 
WWUS71 KILN 191525
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1125 AM EDT Sun May 19 2019

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>055-060>064-070>072-077>080-192330-
/O.CON.KILN.WI.Y.0009.000000T0000Z-190520T0000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren-
Clinton-Hamilton-Clermont-Brown-Highland-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, 
Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, 
Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, 
Plain City, Columbus, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, Xenia, Washington Court House, 
Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, 
Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, 
Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield
1125 AM EDT Sun May 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Southwest 20 to 25 mph with gusts up to 50 mph.

* TIMING...The strongest winds will be during the afternoon time frame.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
815 
WWUS71 KILN 191935
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
335 PM EDT Sun May 19 2019

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>055-060>064-070>072-077>080-192045-
/O.CAN.KILN.WI.Y.0009.000000T0000Z-190520T0000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren-
Clinton-Hamilton-Clermont-Brown-Highland-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, 
Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, 
Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, 
Plain City, Columbus, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, Xenia, Washington Court House, 
Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, 
Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, 
Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield
335 PM EDT Sun May 19 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Wilmington has cancelled the Wind
Advisory.

Wind gusts the rest of this afternoon outside of precipitation 
are expected to remain below 40 mph. Therefore, the Wind Advisory 
has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at May 19, 2:02 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 19, 2:02 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
202 AM EDT Sun May 19 2019

.SYNOPSIS...
A low pressure system will move northeast across the western
Great Lakes on Sunday. A trailing cold front from this low will
move into our region Sunday night. Windy conditions are expected
on Sunday, along with an increasing chance for showers and
thunderstorms. Showers and thunderstorms will wane Sunday night
as the front moves east. Cooler and drier conditions will move
into the region for Monday and Tuesday as high pressure
influences the region.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Convection has come to end for the night. Scattered ci will
affect the region overnight.

Winds will be light before increasing just before sunrise.
Temperatures are forecast to drop to the mid 60s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
On Sunday, as the mid level ridge continues to move east, a mid
level trough along with an embedded short wave will move
northeast from the middle Mississippi River Valley to the
western Great Lakes. A fairly decent surface low will also move
northeast toward the western Great Lakes, with an attendent cold
front pushing east toward our region. This system has a fairly
strong wind field. As such, a strong low level jet, along with a
decent surface pressure gradient and diurnal mixing, will
result in windy conditions. Based on ECMWF ensembles and GFS/RAP
Bufkit soundings, there could be a period of wind gusts around
40 knots, especially along and west of I-71. The problem will be
pinpointing the areal extent and duration. High resolution
models indicate that as the strong low level jet will move
into our region. The initially may be a cluster/band of showers
and embedded thunderstorms moving into our western zones
between late morning and early afternoon. This may limit the
duration of 40 knot gust potential far west (outside of
thunderstorms) due to moistening and lowering of the mixing
height. Farther east (more around the I-71 corridor), a little
more heating and later onset of pcpn potential may allow for a
longer period of 40 knot gust potential. In summary, a Wind
Advisory may be needed on Sunday, but areal extent and duration
is still a little bit in question. Will continue to highlight
gusty winds in the HWO. Otherwise, focus is also on severe
thunderstorm potential. It appears that much of the region will
struggle to reach low end moderate instability. In addition, it
is uncertain how much thunderstorm activity will be embedded
with the first push of pcpn associated with a moisture
plume/convergent low level jet. That being said, there is a
decent wind field, so it wouldn't take much to get a 50 knot
gust. The first push of pcpn is forecast to move east late in
the day, perhaps shrinking in areal coverage. By that time, a
cold front will be moving into our western CWFA by Sunday
evening. If the front and associated showers/embedded storms
arrive soon enough before dark, there could be another window
for severe thunderstorm wind gusts. Will mention this in the
HWO. Highs on Sunday will be cloud/pcpn dependent, ranging from
the upper 70s west to the mid/upper 80s east.

For Sunday night, a mid level trough will move northeast across
the Great Lakes. This will push the cold front east through our
region. A weakening trend in the overall dynamics and
instability will allow scattered convection to wane during the
evening and overnight period as the front moves east. Winds will
decrease as well with the onset of night. Lows will range from
the mid 50s northwest to the mid 60s south.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Main story through this period will be building heat and
humidity and an overall pattern from previous days. High
confidence in dry days with seasonable temperatures both Monday
and Tuesday behind the cold front which moves through Sunday
night. May be some morning fog especially in the valleys on one
or both of these mornings, but not enough confidence to put into
the forecast yet.

By 12Z on Wednesday, anomalous/deep western trough will evolve
into an extremely large closed cyclone centered over the central
Rockies. Downstream of this feature will be a building
subtropical ridge over the southeast CONUS, with increasing
500mb heights at the center of this feature to increase to
nearly 595dm by Thursday and Friday over GA/AL. Heights will
rise in earnest over the Ohio Valley on these days - with
normalized anomalies approaching 3 sigma by the end of the work
week. Not surprisingly, 850mb temp anomaly center persistently
increases in magnitude/space from the southeast into the Ohio
Valley on Thursday and Friday, in the wake of a developing warm
front that lifts across the Ohio Valley on Wednesday. Will see
multiple days /Thursday...Friday...Saturday/ where high temps
will be widespread in the middle and upper 80s while areas
near/south of the Ohio River may flirt with 90 in the warm
spots. Add in surface dewpoints well into the 60s, and it will
be a very summerlike approach to the holiday weekend.

Precipitation chances are ill-defined with such meager forcing,
though being on the southern fringe of the height gradient on
the north side of large ridge, means chances of storms will need
to be watched for amidst a /largely/ dry pattern - as currently
it doesn't seem any appreciable shortwaves or strong frontal
zones will work through the area. Instabilities will be above
average each day Wed- Sat, even at night given steeper lapse
rate plume in place per GFS soundings. Think the best chance of
storms is on Wednesday /warm frontal forcing/ and perhaps next
Saturday as some subtle suppression of the ridge is possible.
That being said, the degree of instability and position near a
little stronger flow across the upper Great Lakes means a small
chance each day of storms especially across the northern half of
the forecast area. Reality is - most areas will remain dry for
many of these days - something sorely needed in a very saturated
and waterlogged Ohio Valley.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Dry conditions are expected for the overnight hours and for the
morning daytime hours on Sunday across the TAF sites. Expect
only some mid and high clouds during this time. LLWS will also
be possible this morning.

Winds will increase through the morning hours. Wind gusts of 30
to 40 knots are expected today. Showers and some thunderstorms
as well will work into the region this afternoon and into the
evening hours.

Precipitation will begin to taper off at the end of the TAF
period and winds will begin to decrease. Some MVFR clouds will
be possible across portions of the area towards the end of the
TAF period.

OUTLOOK...MVFR cigs possible Sunday night. Thunderstorms
possible Wednesday and Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman/Sites
NEAR TERM...Sites
SHORT TERM...Hickman
LONG TERM...Binau
AVIATION...Novak
Hazardous weather outlook, May 18, 3:27 PM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
327 PM EDT Sat May 18 2019

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>046-
051>056-060>065-070>073-077>080-191100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-
Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-
327 PM EDT Sat May 18 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts of 40 to 50 mph will be possible Sunday afternoon. Thunderstorms
are expected to develop along or just ahead of an eastward-moving cold
front. These storms may contain damaging wind gusts on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required on Sunday.

KYZ099-100-OHZ074-081-082-088-191100-
Mason-Lewis-Hocking-Adams-Pike-Scioto-
327 PM EDT Sat May 18 2019

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio and South Central Ohio.

.DAY ONE...This Afternoon and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Winds may gust between 35 and 40 mph Sunday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:14 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking31 min
May 18, 8:43 PM EDTSpecial Weather StatementILNLicking32 min
May 19, 3:35 PM EDTSpecial Weather StatementILNAuglaize, Hardin, Logan, Shelby40 min
May 19, 7:33 PM EDTSpecial Weather StatementILNMercer42 min
May 19, 7:40 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne50 min

Nearby

Wind Advisories in Ohio, 2019Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.